Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Burning sensation in esophagus after meals, taking Rosavus after dinner. Any medications ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 78 Questions
Question
I have burning sensation in the eosaphagus after meals.In the night when I sleep after some hours gas comes up to the mouth. It is more prominent when I sleep on my left side. I belch a lot depending on the food I eat .Any Medications ? What is the cause ? I am 50 yrs old. No complications whatsoever. I take a preventive Rosuvas 10 mg every night after dinner .This I have been taking for the last 7 years.I retired early in 2000. Exercise an average of 45 mts 5 days a week. Weight 88 KGs .Waist 37 inches.Sometimes I belch more during exercise.
Posted Mon, 16 Apr 2012 in GERD
 
 
Answered by Dr. Gowri Kulkarni 50 minutes later
Hello.

Thank you for posting in the query.

On the onset I must congratulate you for being able to put in time for exercise in your daily routine.

I gather from your question that you have been having symptoms of heartburn and belching and that you have been on lipid lowering medications for the last 7 years.

I would like to know a bit more,

1. How long have your symptoms been present now? what would relieve or aggravate these symptoms?
2. Why was Rosuvas started?
3. Do you indulge in alcohol or smoking?
4. What is your diet pattern? Do you like to indulge in spicy and oily food most times?
5. How is your sleep pattern?
6. What are the stress levels in your life and how do you cope with them?
7. What is your height? This I would need to calculate your BMI (Body mass index)

Your symptoms point to Gastritis. Spicy food, lack of rest, worry and anxiety, alcohol and smoking and drugs can all contribute to causing these symptoms. These symptoms can be caused due to H.pylori infection as well. Obesity can lead to lax gastro-oesophageal sphincter making you prone to these symptoms

My advise to you would be,

1. Drink adequate amount of water each day (minimum 3 liters/day).
2. Eat less spicy and less oily diet. Eat in moderation.
3. Refrain from taking alcohol or smoking if you do.
4. Try to get restful sleep of minimum 7 hours each night.
5. Continue the good work of exercising.
6. A short walk after dinner time will help you relieve the symptoms.
7. Sleeping with the head end of the bed raised would also help.
8. You might need treatment with some medications. To reduce the above said symptoms drugs like proton pump inhibitors and to eradicate any H.pylori infection some antibiotics.

Ideally it would be great if you could XXXXXXX up with your Physician who would assess you before starting you on these medications.

Hope I have answered your query. Do revert back for further assistance.

Regards,



Above answer was peer-reviewed by
 
Follow-up: Burning sensation in esophagus after meals, taking Rosavus after dinner. Any medications ? 53 minutes later
Dear Doctor,
Thank you for your prompt and detailed response.

The clarifications to your queries are :
1)The symptoms are there for some time now.It comes and goes.The aggravation happens based on the food. I am not able to isolate what causes.
2)Rosuvas was started as my triglycerides level were high.In view of this level and the heridatary factors I was advised 10 mg dose which I take every day after dinner.I do a routine helath check every year and all the parameters are normal.
3)I am a teetotaller and have never smoked.
4)I eat at regular times.BF at 8.30 AM ,LUNCH AT 12,30 AND DINNER AT 7 .30 PM.
Three cups of tea in a day.Pure vegetarian , very moderate in spicy or oily food.
5)I sleep for 7 hours in the night and 1 hr in the afternoon.
6)No stress. I retired at age of 40 and for the last 10 years involved in Vipassana Meditation.
7)My Height is 5ft 8 in.

Recently the milk at home was changed.
I was having skimmed milk for last 9 yrs.
Due to unavailability of skimmed milk supply , 3% fat cow milk is being delivered.
Can you further advise and prescribe medication .
Regards
 
 
Answered by Dr. Gowri Kulkarni 2 hours later
Hello.

Thank you for reverting with the answers.

It is good to know that you have a very regular lifestyle.

Many people who have Dyslipidemia are known to have Atrophic Gastritis.

I suggest that you visit a Gastroenterologist as you will need treatment with proton pump inhibitors and work up to rule out H.pylori infection.

Your Body mass index comes to 29.7 which is in the overweight category. It would be good if you could try and loose about 6-8 kgs. You could incorporate interval training in your exercise regime to get better results.

Hope this answers your query. Wish you good health.

Regards,

Dr Gowri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor